Alert archive / Arkansas / Tornado Warnings in 2013
Tornado Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Jun 1, 2013, 2:40 AM CDT for Newton County, Searcy County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 2:40 AM CDT (07:40 UTC)
- Expired
- Jun 1, 2013, 3:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Newton County, AR, Searcy County, AR
The radar
The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 11:23 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2316 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 16.6
The text
As transmitted, in the capitals the NWS used until 2016.
972
WFUS54 KLZK 010740
TORLZK
ARC101-129-010815-
/O.NEW.KLZK.TO.W.0049.130601T0740Z-130601T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 AM CDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN SEARCY COUNTY IN NORTH CENTRAL ARKANSAS...
EASTERN NEWTON COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 315 AM CDT
* AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE
STORM WAS LOCATED 9 MILES SOUTH OF JASPER. DOPPLER RADAR SHOWED
THIS SEVERE STORM MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
SAINT JOE... POINT PETER... PIERCETOWN...
EULA... CARVER... YARDELLE...
WOOLUM RECREATION AREA... WAYTON...
VENDOR... SNOWBALL... PINDALL...
PARTHENON... MT JUDEA... HASTY...
DEER... CROSSROAD... COWELL...
BASS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3611 9294 3604 9281 3592 9274 3576 9324
3592 9333
TIME...MOT...LOC 0740Z 244DEG 35KT 3588 9318
$$
511 follow-up statement
908
WWUS54 KLZK 010802
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
302 AM CDT SAT JUN 1 2013
ARC101-129-010811-
/O.CAN.KLZK.TO.W.0049.000000T0000Z-130601T0815Z/
NEWTON AR-SEARCY AR-
302 AM CDT SAT JUN 1 2013
...THE TORNADO WARNING FOR NORTHWESTERN SEARCY AND EASTERN NEWTON
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SATURDAY MORNING
FOR NORTHWESTERN ARKANSAS.
LAT...LON 3611 9294 3604 9281 3592 9274 3576 9324
3592 9333
TIME...MOT...LOC 0801Z 237DEG 34KT 3602 9301
$$
51What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jun 1, 12:34 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 1, 12:34 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1234 AM CDT SAT JUN 1 2013 .AVIATION... AN AREA OF CONVECTION WILL CONTINUE TO APPROACH THE NORTHWEST PART OF THE STATE THROUGH THE EARLY MORNING HOURS. MOISTURE LEVELS WILL REMAIN ELEVATED AND CLOUDS WILL SLOWLY LOWER WITH TIME. ELSEWHERE ... A COLD FRONT IS EXPECTED TO MOVE THROUGH THE STATE DURING THE DAY. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT MOVES THROUGH. VFR TO OCCASIONAL MVFR CONDITIONS WILL PREVAIL ESPECIALLY ALONG THE FRONT ITSELF. SOUTHERLY WINDS WILL BECOME NORTHWEST AFTER THE BOUNDARY PASSES. && .PREV DISCUSSION... /ISSUED 1146 PM CDT FRI MAY 31 2013/ UPDATE... UPDATED ZONES TO INCREASE POPS IN THE WEST FOR TONIGHT. ALSO ADDED A NEW TORNADO WATCH FOR NORTHWEST ARKANSAS. PREV DISCUSSION... /ISSUED 247 PM CDT FRI MAY 31 2013/ SHORT TERM...TONIGHT THROUGH MONDAY NIGHT EXTREMELY HUMID AND UNSTABLE ATMOSPHERE IS PRESENT OVER THE AREA AT THIS TIME...BUT THE CAPPING INVERSION HAS LARGELY KEPT A LID ON THUNDERSTORM DEVELOPMENT. CURRENT RADAR RETURNS ARE SHOWING SCATTERED SHOWERS OVER THE EASTERN HALF OF THE AREA...BUT LITTLE ELSE. PROVIDED THERE ARE SOME BREAKS IN THE CLOUDS BEFORE SUNSET... THUNDERSTORMS ARE POSSIBLE. ACTIVITY SHOULD REALLY GET GOING LATE TONIGHT...AS THE LOW LEVEL JET KICKS IN AND AN UPPER WAVE MOVES INTO THE REGION FROM THE WEST. AT THE SAME TIME...SURFACE LOW PRESSURE WILL DRAG A COLD FRONT SLOWLY INTO THE REGION. SHOWERS/STORMS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT. SOME SEVERE STORMS ARE POSSIBLE...AND AT THIS POINT IT LOOKS LIKE ANY SEVERE STORMS WOULD BE CAPABLE OF PRODUCING DAMAGING WIND AND HAIL. OVER ARKANSAS...THE TORNADO THREAT IS NOT AS HIGH AS THURSDAY. HEAVY RAIN WILL BE ANOTHER SERIOUS THREAT...PARTICULARLY AFTER MIDNIGHT ACROSS THE NORTHWEST...GRADUALLY MOVING INTO THE CENTRAL PORTION DURING THE MORNING WITH THE FRONT. ADDITIONAL SHOWERS/ STORMS ARE EXPECTED TO FIRE ALONG AND AHEAD OF THE FRONT ON SATURDAY AFTERNOON AND EVENING. AGAIN...SOME STRONG/SEVERE STORMS CAN/T BE RULED OUT. THE FRONT WILL PUSH OUT OF THE REGION EARLY SUNDAY...WITH ANY LINGERING PRECIPITATION COMING TO AN END. COOLER AND DRIER WEATHER WILL FOLLOW...WITH THE PERIOD ENDING WITH LOWS IN THE 50S AND 60S AND HIGHS IN THE 70S AND 80S. A WORD OF CAUTION...WITH THE ABNORMALLY HIGH PRECIPITABLE WATER VALUES OVER THE REGION...THE MODELS SEEM TO BE UNDER DOING EXPECTED RAINFALL AMOUNTS. WITH THIS IN MIND...AS WELL AS SLOW OVER ALL MEAN STORM MOTION...AND THE TENDENCY OF STORMS TO FORM AND MOVE OVER THE SAME AREAS...HAVE INCREASED EXPECTED RAINFALL AMOUNTS...PARTICULARLY OVER THE NORTH AND CENTRAL. LONG TERM...TUESDAY THROUGH FRIDAY SRLY FLOW WILL BE RETURNING TO THE STATE AT THE START OF THE LONG TERM PERIOD AS HIGH PRESSURE TO THE NE MOVES AWAY FROM THE STATE. FLOW ALOFT WILL BE GENERALLY ZONAL ACROSS THE STATE...WITH MOST PRECIP CHANCES REMAINING LOW. HOWEVER...FLOW ALOFT WILL BEGIN TO BUCKLE DURING THE MIDDLE OF THE WEEK...TURNING GRADUALLY TO THE SW. AS THIS HAPPENS...MOISTURE LEVELS WILL BE INCREASING...AS WELL AS RAIN CHANCES AS DISTURBANCES MOVE OVERHEAD IN THIS FLOW ALOFT. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 60 77 56 80 / 60 20 0 10 CAMDEN AR 63 85 59 85 / 70 30 0 10 HARRISON AR 54 75 54 79 / 20 10 0 10 HOT SPRINGS AR 61 82 59 82 / 70 20 0 10 LITTLE ROCK AR 64 82 61 83 / 70 20 0 10 MONTICELLO AR 68 84 62 86 / 70 40 0 10 MOUNT IDA AR 59 81 55 81 / 60 10 0 10 MOUNTAIN HOME AR 55 77 55 78 / 30 10 0 10 NEWPORT AR 61 77 57 81 / 70 20 0 10 PINE BLUFF AR 66 82 61 82 / 70 30 0 10 RUSSELLVILLE AR 59 80 56 85 / 50 10 0 10 SEARCY AR 62 80 58 80 / 70 20 0 10 STUTTGART AR 65 81 62 81 / 70 20 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR BAXTER-BOONE-CLARK- CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY- NEWTON-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY- SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...56
Hazardous weather outlook, Jun 1, 12:45 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 1245 AM CDT SAT JUN 1 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1245 AM CDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE SLOWLY ACROSS THE NORTHERN PLAINS OVER THE FEW DAYS. THIS SYSTEM WILL BRING UPPER LEVEL DISTURBANCES TO THE AREA...AND HELP DEVELOP SHOWERS AND THUNDERSTORMS TONIGHT. THE MAIN AREAS AFFECTED TONIGHT WILL BE OVER NORTHERN ARKANSAS. ONCE AGAIN SOME OF THE STORMS COULD BE STRONG TO SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND STRONG WINDS. TORNADOES CAN BE RULED OUT WITH ANY THUNDERSTORMS THAT DEVELOP. A TORNADO WATCH IS IN EFFECT UNTIL 4 AM FOR NORTHWEST ARKANSAS. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STRONG STORMS...AND A FLASH FLOOD WATCH REMAINS IN EFFECT. MANY AREAS ARE ALREADY SATURATED DUE TO THE HEAVY RAIN ON THURSDAY...AND ANY ADDITIONAL HEAVY RAIN WILL LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE AFOREMENTIONED UPPER TROUGH WILL MOVE OFF TO THE NORTHEAST ON SATURDAY FINALLY ALLOWING A SLOW MOVING COLD FRONT TO ADVANCE INTO THE STATE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE BOUNDARY AND SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN THE MAIN CONCERN. THE AREA OF CONCERN WILL BE ALONG THE BOUNDARY ITSELF AND WILL COVER MUCH OF ARKANSAS. ALL OF ARKANSAS WILL BE UNDER A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE STORM SYSTEM IS EXPECTED TO PUSH OUT OF ARKANSAS EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT 24 HOURS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
In the hours before
Special weather statement, Jun 1, 2:06 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
206 AM CDT SAT JUN 1 2013
ARZ003-012-021-010750-
BOONE AR-JOHNSON AR-NEWTON AR-
206 AM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOONE...NEWTON AND
EXTREME NORTHERN JOHNSON COUNTIES UNTIL 245 AM CDT...
AT 201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF WALNUT...OR 15 MILES SOUTH OF
LOST VALLEY SP...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LOST VALLEY SP... JASPER... HARRISON...
WESTERN GROVE... WALNUT... VALLEY SPRINGS...
UPPER BUFFALO WILDERNESS AREA... PRUITT...
PIERCETOWN... OLVEY... MYRTLE...
ERBIE... DUGGER... CRAWFORD...
CARVER... CAPPS... BERGMAN...
ZINC...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3643 9305 3629 9289 3612 9289 3611 9295
3602 9294 3572 9341 3579 9353 3588 9353
TIME...MOT...LOC 0706Z 216DEG 42KT 3586 9342
/56The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:06 AM CDT | Special Weather Statement | LZK | Boone, Newton | 44 min |
| Jun 1, 2:18 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton | 42 min |
| Jun 1, 3:11 AM CDT | Special Weather Statement | LZK | Newton | 44 min |
| Jun 1, 3:53 AM CDT | Special Weather Statement | LZK | Newton | 47 min |
| Jun 1, 4:43 AM CDT | Special Weather Statement | LZK | Stone | 47 min |
| Jun 1, 4:58 AM CDT | Special Weather Statement | LZK | Logan | 32 min |
| Jun 1, 5:03 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 42 min |
| Jun 1, 5:46 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 44 min |
| Jun 1, 6:50 AM CDT | Special Weather Statement | LZK | Logan | 45 min |
| Jun 1, 7:12 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott, Yell | 48 min |
| Jun 1, 7:14 AM CDT | Flash Flood Warning | LZK | Scott | 6 hr |
| Jun 1, 7:29 AM CDT | Flash Flood Warning | LZK | Logan | 4 hr |
| Jun 1, 7:33 AM CDT | Special Weather Statement | LZK | Yell | 32 min |
| Jun 1, 8:00 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Garland, Montgomery, Perry, Saline, Yell | 45 min |
| Jun 1, 8:42 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Montgomery, Perry, Pulaski, Saline | 48 min |
| Jun 1, 9:08 AM CDT | Flash Flood Warning | LZK | Polk | 5 hr |
| Jun 1, 9:11 AM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Perry, Pulaski, Saline, Yell | 5 hr |
| Jun 1, 9:26 AM CDT | Severe Thunderstorm Warning | LZK | Dallas, Garland, Grant, Hot Spring, Saline | 49 min |
| Jun 1, 9:35 AM CDT | Flash Flood Warning | LZK | Jackson, Lonoke, Prairie, White, Woodruff | 3 hr |
| Jun 1, 10:32 AM CDT | Special Weather Statement | LZK | Monroe | 48 min |
| Jun 1, 10:37 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 13 days |
| Jun 1, 10:39 AM CDT | River Flood Advisory | LZK | Randolph | 36 hr |
| Jun 1, 10:44 AM CDT | River Flood Advisory | LZK | Clay | 36 hr |
| Jun 1, 11:01 AM CDT | River Flood Advisory | LZK | Randolph | 36 hr |
| Jun 1, 11:26 AM CDT | Special Weather Statement | LZK | Arkansas | 29 min |
| Jun 1, 11:57 AM CDT | Special Weather Statement | LZK | Desha | 28 min |
| Jun 1, 12:09 PM CDT | Special Weather Statement | LZK | Drew | 46 min |
| Jun 1, 12:57 PM CDT | Areal Flood Warning | LZK | Scott | 11 hr |
| Jun 1, 1:43 PM CDT | Flash Flood Warning | LZK | Clark, Hot Spring, Pike | 3 hr |
| Jun 1, 1:51 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Polk, Pulaski, Saline | 3 hr |
| Jun 1, 2:50 PM CDT | River Flood Warning | LZK | Yell | 26 hr |
| Jun 1, 2:55 PM CDT | River Flood Advisory | LZK | Yell | 36 hr |
| Jun 1, 2:57 PM CDT | River Flood Advisory | LZK | Perry | 36 hr |
| Jun 1, 3:57 PM CDT | Special Weather Statement | LZK | Polk | 28 min |
| Jun 1, 3:59 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 31 min |
| Jun 1, 4:17 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk | 28 min |
| Jun 1, 4:29 PM CDT | Flash Flood Warning | LZK | Clark, Hot Spring, Pike | 3 hr |
| Jun 1, 4:40 PM CDT | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Jun 1, 4:53 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Polk, Pulaski, Saline | 3 hr |
| Jun 1, 4:55 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 35 min |
| Jun 1, 5:01 PM CDT | River Flood Advisory | LZK | Saline | 36 hr |
| Jun 1, 5:03 PM CDT | River Flood Warning | LZK | Clark, Hot Spring | 41 hr |
| Jun 1, 5:29 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 31 min |
| Jun 1, 6:04 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun | 26 min |
Nearby
Tornado Warnings in Arkansas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.